| Model Number |
40-9551 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Stretched (1601); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 06-feb-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
Event or Problem Description
It was reported the "patient had feeding tube in place approximately 3 weeks; it was being removed when patient reported tube 'felt stuck' and it was difficult for staff to pull.Patient was taken to radiology for gi to remove; was noted that tube had 'aneurysm in the distal portion of the tube." there was no reported injury.Additional information received 17-jan-2024 stating the "patient was unable to flush tube that had been in use for 3 weeks.When the tube was removed for replacement, a bulge was noted in the distal portion.No patient injury, the feeding tube had to be replaced via fluoroscopy guidance." the lot number could not be confirmed.
Additional Manufacturer Narrative
H6 investigation findings: inappropriate use.One used sample was received.Product packaging was not received.The product did not contain a lot number identification.After cleaning and decontamination, the sample was examined in a well-lit area.There was brown discoloration from approximately the 40 cm depth marker to the tip.The tubing exhibited ballooning at the 60 cm depth marker.A rupture or separation of the tubing was not observed.The tubing was flattened/collapsed between the 45 cm and 50 cm depth markers, which was distal to the ballooned area.Attempt was made to infuse water through the sample.A syringe filled with water was attached to the central enfit port.As described above, the water filled the ballooned area of the tubing but did not exit the distal bolus tip.The sample provided confirmed tubing expanded to form a balloon shape and it did not burst or break; based on the reported incidents it was determined that an identified failure mode leads to difficulty in removal.However, a review of the manufacturing, process evaluation showed no discrepancies and tools are in right conditions and there were no activities that could identified the cause of this type of damage in this particular device incident.This seems to be a user related problem since as per the ifu (instrcutions for use), vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 25-jul-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.